Joshua Gizelt (swashbuckler332) wrote,
Joshua Gizelt
swashbuckler332

  • Mood:
  • Music:

Sundowning

My grandfather is unfortunately in very icky state. He was put on dilaudin the night he freaked out, and he's been on percoset. Today, as soon as he took some of the percocet, he started saying weird things ("I could tell with my eyes closed that everybody was staring at me"), so we've asked the hospital to figure out what he can be given that might not cause this situation. The effects of the painkillers, in conjunction with the phenomenon known as "sundowning," (agitated, sometimes hallucinatory state experienced by people in hospitals) has left him rather run through the ringer.

Unfortunately, every time he's about to fall asleep, my grandmother wakes him up - accidentally - for some inanity or other. So we can add lack of sleep to the drugs and sundowning.

He's due to be discharged tomorrow, at which time he will be checked into a care facility by my grandmother, who is doing everything in her power to keep him from coming home. Even the suggestion that he get some in-house care (which would cost roughly the same as putting him in to the care facility) was batted away, this despite the fact that he will no doubt be more motivated to recover if he is at home.

One is forced to wonder who, exactly, my grandmother is thinking about here.
Tags: family
Subscribe
  • Post a new comment

    Error

    Comments allowed for friends only

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 6 comments